Calling All Veteran Ladies

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 9/20/2007 5:50 PM (GMT -7)   
Well, peri-menopause & CD is fun isn't it!  Okay, my last vaginal bleed (doesn't even qualify as a period) was from July 8th to Aug 21st (the day I was diagnosed with the gallstone)!  As most of you have experienced, the CD is always worse when you're on your period.  I'll also mention that I already take B12 injection once a month. 
 
In the last 2 weeks I've had a full abdominal ultrasound with contrast, a CCK padida scan and a transvaginal (saline) ultrasound.  I have 2-3 tiny fluid filled fibroids in my uterus and 1 on my ovary.  Nothing to worry about.  However, the OB GYN says if I have another bleed like that (the irregular/heavy bleeds have been going on since 2004) we are going to discuss "natural hormones" (no estrogen involved) and/or surgery.
 
Now considering I'm not off the prednisone (which makes hormones wacky anyway) and the fact that my CD maintenance drugs are imuran & humira....would you try the natural hormones for awhile or go for the risk of major infection and surgery?  Since this is year 3 of the on again off again symptoms, I am getting discouraged with this.  But being 47 and the fact that I haven't had a period this month yet....I may be headed through this on my on anyway! 
 
I value your opinions and would greatly appreciate your input....please be honest!

gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/21/2007 4:53 AM (GMT -7)   
Hi If the natural hormones are safe it might work I am also in premenapause and next month will be a year for me with no periods so then I will be fully in menapause. . I did it without any meds for it so far but I did not have long periods or any discharge between periods.I am not sure about taking anything with pred. so what did your DR. say about taking them with the pred.?Years ago I did have one long bleed so to speak and that was enough for me I was totally wore out and not feeling very good even lost my job over having to go to the bathroom to change so much.. Is your Dr. talking about the birth contol or have you been on that. My episode with that did not happen again . As for me if it does not interfere with your CD meds and does not cause problems I would try the natural thing first. lol gail

JudyK89
Veteran Member


Date Joined Dec 2006
Total Posts : 1986
   Posted 9/21/2007 7:43 AM (GMT -7)   
How's your CD? Is it controlled? Do you still have inflammation? I had a hysterectomy also because of extremely long periods and the horrible cramps that accompanied them, but I was already having a surgery for my CD and asked them to just take it. I had my GI surgeon and an OB/GYN surgeon at the same time.

It will also depend on your response to the natural hormones. They never helped me, and my sister in-law has tried everything and ended up having to go on real hormones. They don't work for all people.

You're also correct about the prednisone, unless you can get down to pretty low doses you may end up having a hard time healing, healing time can really slow down. I've had surgeries in the past that the steroids didn't seem to effect anything, but this last one really threw me. I'm 3 months post-op and just now feel like my wounds have healed, but I can feel that my insides still have a ways to go.

I never had fibroids and it's hard to remember all these years later how miserable I was back then. Only you can make the decision, base it on your quality of life and of course how this is all affecting your over all health.
Judy
25+years diagnosed with CD. 
Numerous surgeries, permanent ostomy, adverse reactions to Remicade finally off of Prednisone, hoping for a long remission from this last surgery. 
 
 


broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 9/21/2007 5:45 PM (GMT -7)   
No, my CD is not in full remission, however, symptoms are tolerable. The doctor agrees that the prednisone is screwing up my hormones and neither one of us like the option of birth control pills. I took birth control for about a year in my 20's and had terrible leg cramps with several different scripts. Also, unfortunately, I still smoke and since I'm over 35 that kind of rules out the birth control anyway. Bleeding is heavy on normal periods, again but tolerable. The cramps are insane especially on top of the CD. Since the hormones are screwed up and I get migraines during my periods anyway they have also gotten more intense. My GP gave me a script for Imitrex for the migraines, however, I am pertrified of that peticular class of drugs. We all know the NSAID's are not for us, I can't tolerate straight Tylenol (makes me sick to my stomach & I poop pure foam within 30 minutes). So.....that just leaves percocet for pain. Now, since all these symptoms are becoming more intense between the peri-menopase, migraines, gallbladder & CD, I am at a loss if they cut off my percocet. I am not addicted to it yet....but I'm afraid of that too. I can't take the usual amount of the Imuran (I become toxic over 75mg daily) so I think that in part along with the antibodies that made Remecaid fail me.
Hence, the Humira I just started 8 weeks ago. I just wish I would get through the menopause on my own and soon! The predinsone is so bad for your bone health and surgery would force the menopause early which isn't good for bone health either. Because of the Humira/infection risk, I think I'm leaning towards trying the natural hormones. I am just so wiped out by all of this! Judy, initially last July when they went in to remove an ovarian cyst is when they discovered during surgery that my pelvic floor was full of puss and they did my 1st emergency resect, apendectomy and treated me for a lovely staff infection the hospital gave me for free. I begged my GI at that time to call in my OB/GYN for a consult prior to surgery to consider removing everything then. The OB/GYN didn't agree with me at the time and over the long term, I'm sure she was right. I also had a DNC back in Dec '04 which did seem to regulate me again until the CD took over in Jan. 2006. Whew...I'm I mess, will take any advice you girls can think of and I didn't mean for this post to turn into a vent! Tonight, I'm still bleeding some from the saline ultrasound 4 days ago, have not had a period this month and the migraine is here again. Thanks for listening, my husband while supportive is out of his league on this topic!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 9/22/2007 6:08 PM (GMT -7)   
Hi I can remember terrible headaches when I was flowing for an extended period of time.I took aspirin and everything went away lucky for me of course that isn't recommened for CD but can relate to the head pain thing.Hang in there and see how things go and your right about men not understanding periods and such I wonder what they think it is like .You need something for pain so I wouldn't worry about being addicted to that pill a person can only stand so much pain,How long have you been taking that? How are you doing with the Hum.?Are you giving yourself the injections? Really hope things get better for you soon. lol gail

broomhilda
Veteran Member


Date Joined May 2007
Total Posts : 1488
   Posted 9/22/2007 9:32 PM (GMT -7)   
Yeah, sure do need something for pain. Only take it when I absolutely have to. I had a Rx written for the percocet in the latter part of June for 50 tablets. I think I have about 15 left so I wouldn't call that addiction by any means. Don't think I've taken more than 2 tablets in one day either. I have a pretty high threshold for pain but there is the point when enough is enough. I think I'm doing pretty well on the Humira. I have been giving myself injections for about 6 weeks. Thanks to everyone here I learned to do the ice pack thing and let the pen get to room temperature before giving the injection! I am still a chicken when I give it to myself. Everyone here says "it stings'....I say "it BURNS"! However, I don't have a whole lot of meat on my thigh either. I've noticed some muscle wasting and I refuse to give myself a shot in the stomach! Don't have a bit of problems giving myself the B12 injection because it's vial/syringe not a pen and I am in control! I've also been doing the slowwww predisone taper since the last time I came off it I had some terrible withdrawal symptoms. I'm currently taking 12.5mg per day of the pred. I guess the real test of the Humira will be no predinose! If I can get off the predinsone, maybe the hormone thing will settle down too!
Did I ever tell you my name is Gayle too! As you can see...spelled different! Thanks again for all your well wishes...need all I can get!
Dx'd Jan'06, 1st Resection 7/06, Predinsone, Humira, Imuran, B12 injections, Nexium. Secondary conditions: Psorasis, Acne, Fatigue, Joint Pain, Lactose Intolerant, gallstones, fibroid cysts, peri-menopausal.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 07, 2016 5:26 PM (GMT -7)
There are a total of 2,734,356 posts in 301,205 threads.
View Active Threads


Who's Online
This forum has 151325 registered members. Please welcome our newest member, artgal234.
345 Guest(s), 10 Registered Member(s) are currently online.  Details
Jasperilla, Teamchris, Gear, Scaredy Cat, Redwing57, Huddie, ChickNorris, time2reclaim, exqualls, artgal234


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer